Home » Frequently asked Questions on Health » Should one avoid pregnancy in case of tuberculosis?

Should one avoid pregnancy in case of tuberculosis?

Q: I was suffering from initial stage of tuberculosis since end of last year and eas prescribed Benadon, R-cinex, Happi and Nutralite. The doctor also advised me not to have children till a year later. It is now 8 months since I am using these medicines and am now pregnant. Please suggest some solution.

A:There is absolutely no reason to panic, the doctors may have initially advised you to avoid pregnancy but now that it has happened please do not worry, check with your doctors if the medicines you have taken already are enough or you need to continue, and there is a fair chamnce that they may decide to stop your treatment now (since it is more than 7 months) and may consider you cured. If it is adequate just stop the medicines in which case there is no damage done to the baby. Even if you have to continue for a short while, it should not be a problem but the treatment schedule may have to be altered a little as some drugs considered to be dangerous for the baby may have to be substituted with safer ones. Anyway tuberculosis can be treated safely during pregnancy. If the pregnancy is early (as the letter suggests though you have not specified) it is highly unlikely that any damage to the fetus would have occured so far. The disease itself (the TB bacteria) would not harm the fetus as treatment is more than 7 months and the bacteria would be well under control. In other words with proper management neither your long term health and treatment of tuberculosis needs to be compromised nor the baby needs to be put under undue risk.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------